Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

Red spots on body after hot shower, mild itching, scabies. What could it be ?

User rating for this question
Very Good
Answered by

Dermatologist
Practicing since : 2003
Answered : 303 Questions
Question

Red spots on body after hot shower, mild itching, scabies? bed bugs? allergy?
=============
Hello,

I have been experiencing some mild itching for the past month. I have no visible rash throughout the day. But when I take a hot shower my chest and back develop red rash and bumps. Sometimes, I get an itching sensation at night.

After searching the internet for help, I was worried this might be scabies. But after going to the std clinic, the doc told me he didn't think it was scabies. He did, however give me a treatment of permethrin, and I did no itch after the first dose. But it's been 3 days and my symptoms are back. I tested negative for all std's. And my partner has no symptoms like mine.

The doctor told me that if it was scabies, I would have the red rash all the time, not just after a hot shower. Could it just be too early to tell? Will my body develop a rash like I get when I shower?

What else could this be?

Thank you so much for your help!
Posted Tue, 22 May 2012 in Skin Hair and Nails
 
 
Answered by Dr. Rohit Batra 2 hours later
Dear,

Thanks for your query.

Scabies presents as itchy bumps and rashes especially in the folds of the body like groin, fingers, axillae etc.

The itching is more at night and one can’t sleep at times.

The history suggested by you- that you feel itchy after a hot shower suggests that you are suffering from cholinergic urticaria where due to heat - urticaria sets in only to subside as the temperature comes back to normal.

An antihistaminic like cyproheptadine, hydroxazine can be helpful in these cases but avoidance of hot water and shifting over to lukewarm water alone can help in most cases.

Regards

Dr.Rohit Batra
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Dermatologist

©2014 Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions